MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22040A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation / investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation / investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure at an unknown date, the ceramic insulation at the distal end of the inner sheath broke off inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that part of the ceramic insulation at the distal end of the inner sheath is broken off and is missing.In addition, there are signs of corrosion and a hairline crack in the area of the seating of the yellow sealing on the main body.It cannot be conclusively determined whether the insulating insert was pre-damaged at some point in the past, whether the damage was caused during the reprocessing cycle preceding the incident, or whether it occurred during the actual procedure.This type of damage is typically caused by thermal and/or mechanical overload as a result of incorrect reprocessing methods and/or excessive force.Therefore, this event/incident was attributed to use error.The outer sheath, which was also provided for investigation, is not directly linked to the event and does not show any damage apart from some minor signs of use.For both items, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the inner sheath and outer sheath without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH
Common Device Name
RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9165547
Report Number9610773-2019-00137
Device Sequence Number11453914
Product Code FJL
UDI-Device Identifier04042761029346
UDI-Public04042761029346
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040A
Device Catalogue NumberA22040A
Device Lot Number181W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1